4th of July overdoses send two on Capitol Hill to hospital

A large medic and police response to the 700 block of 10th Ave E just before midnight on the 4th of July was for two people believed to have overdosed, according to the Seattle Fire Department.

On a busy night for Seattle Fire’s emergency and medic response crews, the 11:59 PM Monday night callout was a significant response with multiple units deployed. According to Seattle Fire, crews found two males both showing signs of drug overdoses. The men were rushed to Harborview in serious condition.

Seattle Police did not yet file a report on the incident and there is no active criminal investigation at this time. We do not know further details of the incident or current condition of the victims but will update as we learn more.

In late May, SPD released details of another double overdose on Capitol Hill. In those related incidents, two men died only a few hours apart leading SPD to release a warning on the danger of mixing fentanyl and cocaine. CHS reported details on one of the men who died, Cameron Veloria, age 25. The King County Medical Examiner’s report on Veloria concluded he died from “acute intoxication due to the combined effects of fentanyl, diazepam and ethanol.” Fentanyl is a powerful synthetic narcotic profiled here recently by the Stranger. Diazepam is more commonly known by the brand name Valium. Cocaine was not determined to be a contributing factor in Veloria’s death.


Subscribe and support CHS Contributors -- $1/$5/$10 per month

2 thoughts on “4th of July overdoses send two on Capitol Hill to hospital

  1. As someone familiar with Harborview, I can’t say that this is shocking. It’s pretty common for more than one person in the Cap Hill area to be brought in for overdose. Now that pike/pine is the new belltown, there is (anecdotally, from me) more alcohol intoxication/coma in addition to heroin/opiate OD.